MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA SINGLE USE GUIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA SINGLE USE GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number OL-XA25455M
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the involved visiglide was used in conjunction with an mtw ring knife.An electric current was sent to cause heating in the papillotomy on the handle.There was information that the fractured piece had dislodged into the patient's body, but it had already been retrieved.Therefore, it was inferred that the patient was harmed.The event occurred intra-operative.The patient's final impact was not harmed.
 
Additional Manufacturer Narrative
Implanted date - device not implanted.Explanted date - device not explanted.Device manufacture date: unknown due to unknown lot number.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.Since the lot number was unknown, the manufacturing record and the shipping inspection record could not be reviewed.Since the lot number was unknown, the complaint file could not be searched.Based on the investigation result, as a possible cause of this complaint, it was inferred that although catching or resistance was felt during the operation, the operation was continued as it was, leading to fracture.However, since the actual product was not returned, the cause of occurrence could not be clarified.Relevant ifu (instructions for use) reference: "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the guide wire and/or endo therapy accessory and determine the cause by fluoroscopy or endoscope.Continuing to manipulate the guidewire could cause patient injury, such as punctures, hemorrhages, or mucous membrane damage.It may also damage the endoscope, instrument and/or endo therapy accessory." (b)(4).

Brand Name
SINGLE USE GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key15511970
Report Number9681834-2022-00193
Device Sequence Number5716285
Product Code DQX
UDI-Device Identifier04953170358241
UDI-Public04953170358241
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K091417
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOL-XA25455M
Device Catalogue NumberG-240-2545S
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Initial Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown